Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 69, NWS Topeka, KS

May 24, 2008Lyon County, Osage County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 24, 2008, 10:32 AM CDT for Lyon County, Osage County, Kansas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2008, 10:32 AM CDT (15:32 UTC)
Expired
May 24, 2008, 11:00 AM CDT
In force
28 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Lyon County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 43 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 11:10 AM CDTHAIL 0.88Burlingame, KSDIME TO NICKEL SIZED HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 241532
SVRTOP
KSC111-139-241600-
/O.NEW.KTOP.SV.W.0069.080524T1532Z-080524T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1032 AM CDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LYON COUNTY IN EAST CENTRAL KANSAS...
  WEST CENTRAL OSAGE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 1100 AM CDT

* AT 1029 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED 10 MILES WEST OF OSAGE CITY...OR 17 MILES
  NORTHEAST OF EMPORIA...MOVING NORTHEAST AT 32 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OSAGE CITY...
  BURLINGAME...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 142 AND 158.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3853 9604 3863 9611 3874 9598 3874 9594
      3876 9595 3883 9586 3867 9562
TIME...MOT...LOC 1532Z 234DEG 28KT 3861 9598

$$

HARDING
2 follow-up statements
000 
WWUS53 KTOP 241548
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1047 AM CDT SAT MAY 24 2008

KSC111-241556-
/O.CAN.KTOP.SV.W.0069.000000T0000Z-080524T1600Z/
LYON-
1046 AM CDT SAT MAY 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LYON COUNTY HAS
BEEN CANCELLED...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 142 AND 153.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3860 9594 3870 9594 3874 9593 3880 9585
      3867 9562
TIME...MOT...LOC 1546Z 234DEG 28KT 3867 9587

$$

KSC139-241600-
/O.CON.KTOP.SV.W.0069.000000T0000Z-080524T1600Z/
OSAGE-
1047 AM CDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR CENTRAL OSAGE COUNTY...

AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 4 MILES NORTHWEST OF OSAGE CITY...OR 24
MILES NORTHEAST OF EMPORIA...MOVING NORTHEAST AT 32 MPH.

LOCATIONS IMPACTED INCLUDE...
BURLINGAME.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3860 9594 3870 9594 3874 9593 3880 9585
      3867 9562
TIME...MOT...LOC 1547Z 234DEG 28KT 3868 9586

$$

HARDING
000 
WWUS53 KTOP 241600
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1100 AM CDT SAT MAY 24 2008

KSC139-241610-
/O.EXP.KTOP.SV.W.0069.000000T0000Z-080524T1600Z/
OSAGE-
1100 AM CDT SAT MAY 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE COUNTY HAS
EXPIRED...

AT 1100 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3860 9594 3870 9594 3874 9593 3880 9585
      3867 9562
TIME...MOT...LOC 1548Z 234DEG 28KT 3868 9585

$$

HARDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:14 AM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, May 24, 5:14 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
514 AM CDT SAT MAY 24 2008

.DISCUSSION...

WITH ACTIVE OVERNIGHT CONVECTION WILL LIMIT FORECAST DISCUSSION TO
SHORT TERM CONCERNS ONLY...

INITIAL CONCERN WILL BE HOW THE VIGOROUS CONVECTION EXITING OFF TO
THE EAST OF EASTERN KS WILL AFFECT THE MOVEMENT OF THE WARM FRONT
AND THE ABILITY OF THE LOW LVL ENVIRONMENT TO RECOVER DEEP LOW LVL
MOISTURE. 00Z H850 RAOB ANALYSIS INDICATED DEEP MOISTURE PLUME
EXTENDING FROM CENTRAL KS SOUTH THROUGH EASTERN TX. 09Z SFC
ANALYSIS INDICATED MOISTURE POOLED UP SOUTH OF CONVECTIVE OUTFLOW
IN SOUTHERN AND CENTRAL OK WITH TDS IN THE LOWER 70S DEG F. WITH
BROAD UPPER TROUGH OVER THE WEST COAST OF THE CONUS AND SHORTWAVE
TROUGH OVER SO CAL LEE CYCLOGENESIS WILL ALLOW SOUTHERLY LOW LVL
FLOW TO QUICKLY REDEVELOP BEHIND STABLE OUTFLOW BOUNDARY THROUGH
THE CENTRAL PLAINS. 06Z NAM BROUGHT WARM FRONT NORTH OF THE CWA BY
18Z...HOWEVER 06Z NAM ALSO HAS TD VALUES 10+ DEG F TOO HIGH IN
SOUTHEASTERN KS DUE TO NOT INITIALIZING WITH STABLE OUTFLOW
BOUNDARY ALL THE WAY SOUTH INTO NORTHEASTERN OK. THE PRESENCE OF
THIS STABLE AIR SHOULD SERVE TO SLOW DOWN THE NORTHWARD MOVEMENT
OF THE WARM FRONT THIS AFTERNOON...POSSIBLY HOLDING IN OVER THE
CWA LONG ENOUGH TO SERVE AS A FOCUS FOR LOW LVL CONVERGENCE FOR
CONVECTIVE INITIATION THIS AFTERNOON. THE SO CAL SHORTWAVE TROUGH
WILL EJECT NORTHEAST THROUGH THE HIGH PLAINS THIS AFTERNOON
ALLOWING THE DRYLINE TO MIX EAST INTO CENTRAL KS AROUND 21Z. IF
THE WARM FRONT REMAINS DRAPED ACROSS THE CWA AT THIS
TIME...CONVERGENCE ALONG THE DRYLINE/WARM FRONT INTERSECTION MAY
PROVIDE A FOCUS FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY THIS
AFTERNOON.

FAIRLY CONFIDENT THAT GOOD LOW LVL MOISTURE WILL RETURN
TO THE FORECAST AREA...AND SKIES ACROSS CENTRAL KS ALREADY
BEGINNING TO CLEAR OUT...SO PRESENCE OF DEEP LOW LVL MOISTURE AND
PLENTIFUL SUNSHINE SHOULD PROVIDE GOOD (2500 J/KG) MLCAPE VALUES
THIS AFTERNOON...ESPECIALLY ACROSS NORTH CENTRAL KS. IF THE WARM
FRONT IS STILL IN THE VICINITY OF NORTH CENTRAL KS WHEN
THUNDERSTORMS INITIATE...LOW LVL SHEAR PROFILES WOULD PROVIDE AN
ENHANCED POTENTIAL FOR SUPERCELLS...AND THE POSSIBILITY FOR
TORNADOES. THE PRIMARY LIMITING FACTOR FOR SEVERE WEATHER CHANCES
THIS AFTERNOON IS THE PROBABILITY OF INITIATION. THE DRYLINE IS
ONLY FORECAST TO MIX AS FAR EAST AS CENTRAL KS...AND IF THE WARM
FRONT DOES MANAGE TO PUSH NORTH OF THE CWA JUST AFTER 18Z...THERE
WILL BE NO OBVIOUS SOURCE OF LOW LEVEL CONVERGENCE TO AID
CONVECTIVE INITIATION. THE SHORTWAVE TROUGH LOOKS TO MOVE WELL
WEST OF THE CWA...WITH INITIAL JET STREAK DYNAMICS NOT FAVORABLE
FOR ASCENT. AS THE SHORTWAVE TROUGH CONTINUES NORTHEAST LATER THIS
AFTERNOON SOMEWHAT FAVORABLE JET STREAK DYNAMICS SET UP OVER
CENTRAL KS TO ENHANCE ASCENT. IF A THUNDERSTORM MANAGES TO
DEVELOP...DEEP LAYER SHEAR PROFILE AND SUFFICIENT INSTABILITY AND
LOW LVL MOISTURE EXIST THAT WOULD INDICATE A SEVERE WX MODE OF
ISOLATED SUPERCELL THUNDERSTORMS. PROBABILITY OF INITIATION WILL
DEPEND ON MESOSCALE ENVIRONMENT THAT WILL HAVE TO BE ANALYZED
AFTER CONVECTION EXITS THE REGION THIS MORNING.

COMMENTS ON REST OF FORECAST PACKAGE...BAROCLINIC BOUNDARY LOOKS
TO ALIGN EAST/WEST NEAR THE KS/NE BORDER FOR REMAINDER OF MEMORIAL
DAY WEEKEND. THIS BOUNDARY WOULD LIKELY SERVE AS A FOCUS FOR
THUNDERSTORM INITIATION FOR THE REMAINDER OF THE WEEKEND WITH SVR
WX CHANCES LARGELY DEPENDENT ON MESOSCALE ENVIRONMENT AS STRONG
SYNOPTIC SIGNALS FOR SIGNIFICANT SVR WX DO NOT EXIST YET. MODELS
HINTING AT PASSAGE OF STRONGER SHORTWAVE THROUGH THE PLAINS MONDAY
AFTERNOON WHICH COULD PROVIDE A SVR WX THREAT TO THE CWA. WITH THE
EAST/WEST BOUNDARY OSCILLATING NEAR THE CWA FOR THE NEXT SEVERAL
DAYS AM CONCERNED ABOUT FLASH FLOODING POTENTIAL...BUT NO
HEADLINES YET AS THE OSCILLATING REPRESENTS UNCERTAINTY IN EXACT
PLACEMENT OF THIS BAROCLINIC BOUNDARY.

CAVANAUGH

&&

.AVIATION...

FOCUS HAS BEEN ON VERY NEAR TERM WITH ONGOING CONVECTION AND
ASSOCIATED WINDS/CIGS AND VISBYS.  EXPECT SHIELD OF LIGHT TO
MODERATE RAIN TO BRING MVFR CONDITIONS TO FOE AND TOP FOR NEXT FEW
HOURS. LOW LEVEL CLOUDS SHOULD SCATTER AND LIFT ABOVE 3KFT BY MID
MORNING.

KC

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 24, 5:47 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
547 AM CDT SAT MAY 24 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-251100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
547 AM CDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA
THIS AFTERNOON AND TONIGHT WITH THE BEST CHANCE FOR THUNDERSTORMS
EXISTING OVER PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS. SOME
OF THE THUNDERSTORMS IN NORTH CENTRAL AND NORTHEAST KANSAS MAY BE
SEVERE WITH HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS AND
TORNADOES ALL POSSIBLE THIS AFTERNOON AND EVENING. SEVERE
THUNDERSTORMS MAY MOVE INTO PORTIONS OF EAST CENTRAL KANSAS THIS
EVENING AND OVERNIGHT WITH HAIL UP TO THE SIZE OF QUARTERS AND
DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARDS. THE SEVERE
WEATHER THREAT FOR NORTH CENTRAL AND NORTHEAST KANSAS WILL
CONTINUE OVERNIGHT AS WELL...HOWEVER TORNADOES ARE NOT LIKELY
OVERNIGHT. LOCALLY HEAVY RAINFALL MAY BE ASSOCIATED WITH ANY
THUNDERSTORM OVER THE OUTLOOK AREA THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FOR THE ENTIRE
OUTLOOK AREA THROUGH THURSDAY NIGHT. THE BEST CHANCES OF
THUNDERSTORMS FOR THE OUTLOOK AREA ARE SUNDAY AFTERNOON THROUGH
MONDAY NIGHT. THE PRIMARY HAZARD ASSOCIATED WITH THUNDERSTORMS
SUNDAY AFTERNOON THROUGH MONDAY NIGHT IS EXPECTED TO BE HEAVY
RAINFALL POTENTIALLY PRODUCING FLOODING. OTHER SEVERE WEATHER
HAZARDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY NIGHT...WITH
HAIL UP TO THE SIZE OF A QUARTER AND DAMAGING WINDS THE MOST
LIKELY HAZARDS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF NORTH
CENTRAL AND NORTHEAST KANSAS. SPOTTERS MAY BE NEEDED TONIGHT
ACROSS THE ENTIRE OUTLOOK AREA.

CAVANAUGH

In the hours before

Local storm report, May 24, 9:15 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
915 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     TSTM WND DMG     HERINGTON               38.67N 96.94W
05/24/2008                   DICKINSON          KS   LAW ENFORCEMENT

            POWER LINES DOWN, SHINGLES OFF ROOFS IN TOWN.

&&

HARDING
Local storm report, May 24, 9:20 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
920 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     WILSEY                  38.64N 96.68W
05/24/2008                   MORRIS             KS   COUNTY OFFICIAL

            POWER LINES DOWN.

&&

HARDING
Local storm report, May 24, 9:33 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
933 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     HAIL             HARVEYVILLE             38.79N 95.96W
05/24/2008  E1.25 INCH       WABAUNSEE          KS   BROADCAST MEDIA

&&

HARDING
Special weather statement, May 24, 9:50 AM CDT, 42 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
950 AM CDT SAT MAY 24 2008

KSZ055-058-241515-
COFFEY-OSAGE-
950 AM CDT SAT MAY 24 2008

THROUGH 1015 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35
MPH ACROSS NORTHERN COFFEY INTO SOUTHEAST OSAGE COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING HALF INCH HAIL. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE WAVERLY.
Local storm report, May 24, 10:01 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1001 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND DMG     6 S JAMESTOWN           39.51N 97.86W
05/24/2008                   CLOUD              KS   TRAINED SPOTTER

            3 TO 4 INCH LIVE BRANCHES BREAKING IN WIND. LASTING
            SEVERAL MINUTES.

0111 AM     TSTM WND DMG     6 S BELLEVILLE          39.74N 97.63W
05/24/2008                   REPUBLIC           KS   LAW ENFORCEMENT

            SHED BLOWN OVER, BUT INTACT.

0122 AM     TSTM WND DMG     6 NE BELLEVILLE         39.89N 97.55W
05/24/2008                   REPUBLIC           KS   LAW ENFORCEMENT

            BARN FELL ONTO A TRACTOR.

0122 AM     TSTM WND DMG     2 E BELLEVILLE          39.82N 97.59W
05/24/2008                   REPUBLIC           KS   LAW ENFORCEMENT

            REPORTS OF TREES DOWN WITH ROOF PARTIALLY OFF HOUSE ON
            NICKEL ROAD. ALSO CARPORT WAS DESTROYED.

0209 AM     TSTM WND DMG     HERINGTON               38.67N 96.94W
05/24/2008                   DICKINSON          KS   LAW ENFORCEMENT

            POWER LINES DOWN, SHINGLES OFF ROOFS IN TOWN.

0220 AM     TSTM WND DMG     WILSEY                  38.64N 96.68W
05/24/2008                   MORRIS             KS   COUNTY OFFICIAL

            POWER LINES DOWN.

0221 AM     TSTM WND DMG     WILSEY                  38.64N 96.68W
05/24/2008                   MORRIS             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS POWER IS OUT AND MANY TREE LIMBS
            DOWN.

0303 AM     HAIL             HARVEYVILLE             38.79N 95.96W
05/24/2008  E1.25 INCH       WABAUNSEE          KS   BROADCAST MEDIA

0317 AM     TSTM WND DMG     1 WNW LEBO              38.42N 95.87W
05/24/2008                   COFFEY             KS   LAW ENFORCEMENT

            SILOS DAMAGED NEAR HIGHWAY 50 AND EMMER ROAD.

0326 AM     TSTM WND DMG     5 N BURLINGTON          38.27N 95.74W
05/24/2008                   COFFEY             KS   LAW ENFORCEMENT

            STORAGE UNIT DESTROYED, POWER LINES SNAPPED. NEAR NEW
            STRAWN.

&&

HARDING
Special weather statement, May 24, 10:11 AM CDT, 21 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1011 AM CDT SAT MAY 24 2008

KSZ054-055-241545-
LYON-OSAGE-
1011 AM CDT SAT MAY 24 2008

THROUGH 1045 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF NORTHEAST LYON AND WEST CENTRAL OSAGE
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. RURAL AREAS OF
NORTHEAST LYON AND WEST CENTRAL OSAGE COUNTIES WILL BE AFFECTED

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:43 AM CDTSevere Thunderstorm WarningTOPCloud27 min
May 24, 12:58 AM CDTSevere Thunderstorm WarningTOPRepublic, Washington39 min
May 24, 1:42 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris48 min
May 24, 2:28 AM CDTSevere Thunderstorm WarningTOPGeary, Lyon, Morris, Riley, Wabaunsee62 min
May 24, 2:35 AM CDTSevere Thunderstorm WarningTOPLyon40 min
May 24, 2:59 AM CDTRiver Flood WarningTOPMarshall48 hr
May 24, 3:07 AM CDTSevere Thunderstorm WarningTOPOsage, Shawnee53 min
May 24, 3:08 AM CDTSevere Thunderstorm WarningTOPCoffey, Osage52 min
May 24, 3:40 AM CDTSevere Thunderstorm WarningTOPAnderson, Franklin50 min
May 24, 3:49 AM CDTSevere Thunderstorm WarningTOPDouglas, Shawnee41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.